Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 50, NWS North Platte, NE

May 27, 2019Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2019, 9:44 PM CDT for Lincoln County, Nebraska. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2019, 9:44 PM CDT (02:44 UTC)
Expired
May 27, 2019, 10:30 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 9:53 PM CDTHAIL 1.756 E Dickens, NE
May 27, 10:05 PM CDTHAIL 1.756 N Wellfleet, NE
May 27, 10:10 PM CDTHAIL 1.53 Nnw Wellfleet, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 5:27 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

053 
WUUS53 KLBF 280244
SVRLBF
NEC111-280330-
/O.NEW.KLBF.SV.W.0050.190528T0244Z-190528T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
944 PM CDT Mon May 27 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lincoln County in southwestern Nebraska...

* Until 1030 PM CDT.

* At 943 PM CDT, a severe thunderstorm was located over Dickens, or
  20 miles north of Hayes Center, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wallace, Wellfleet, Dickens, Hansen Memorial Reserve State Wildlife
  Management Area and Somerset.

This includes Highway 83 between mile markers 53 and 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4070 10125 4086 10124 4099 10088 4099 10046
      4071 10049
TIME...MOT...LOC 0243Z 246DEG 34KT 4081 10099 

HAIL...1.25IN
WIND...60MPH
 
$$

Roberg
1 follow-up statement
496 
WWUS53 KLBF 280303
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1003 PM CDT Mon May 27 2019

NEC111-280330-
/O.CON.KLBF.SV.W.0050.000000T0000Z-190528T0330Z/
Lincoln NE-
1003 PM CDT Mon May 27 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN LINCOLN COUNTY...

At 1003 PM CDT, a severe thunderstorm was located 7 miles east of
Dickens, or 20 miles south of North Platte, moving east at 50 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wallace, Wellfleet, Dickens, Hansen Memorial Reserve State Wildlife
Management Area and Somerset.

This includes Highway 83 between mile markers 54 and 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4074 10122 4089 10115 4099 10088 4099 10046
      4071 10049
TIME...MOT...LOC 0303Z 251DEG 44KT 4084 10084 

HAIL...1.25IN
WIND...60MPH
 
$$

Roberg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:17 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 27, 6:17 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
617 PM CDT Mon May 27 2019

.SHORT TERM...(This evening through Tuesday night)
Issued at 322 PM CDT Mon May 27 2019

Isolated thunderstorm development expected late this afternoon
will increase in coverage this evening. Surface low pressure
centered near Denver with a warm front extending across southern
Nebraska will be a focus for development. Deep southwest flow
aloft will be in place with strong 0-6km shear from 60-70 kts
across swrn area early this evening. Most unstable CAPES to range
around 1500 J/KG. Nearly all of western Nebraska is in a slight
risk for severe thunderstorms with an enhanced risk south of
Highway 2. Large hail and damaging winds will be possible with an
isolated tornado also possible. Heaviest rainfall amounts to be
west of Valentine through Oshkosh where an inch or locally higher
is expected. Less storm coverage to the east, where a quarter to
half inch possible. Upscale growth is expected with storms
developing, with POPs becoming categorical northwest to likely
north of Interstate 80.

On Tuesday, the upper low will begin to move slowly from north
central into northeast Colorado. The risk for severe weather
should shift east with strong storms still possible east of
Stapleton through O'Neill. Rainfall amounts will be heaviest
across north central Nebraska up to a half inch.

As the upper low moves from southwest toward northeast Nebraska
Tuesday night, areas northwest of the upper low center can expect
the heaviest rainfall, which again includes north central
Nebraska.

.LONG TERM...(Wednesday through Monday)
Issued at 322 PM CDT Mon May 27 2019

Wednesday into Thursday, the upper low will move into Iowa and
eventually the southern Great Lakes. The GFS is much slower moving
the low out of the area, with shower chances lingering into
Thursday. Highs to remain cool on Wednesday from near 60 to the
low 60s. Warming to near 70 on Thursday. Highs mainly from 75 to
80 Friday through Monday. Shower chances return Saturday through
Monday over most of the area, although models diverge on timing
as an upper ridge builds into the Central U.S.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 617 PM CDT Mon May 27 2019

Showers and thunderstorms increase in coverage and intensity
across western Nebraska late this evening. Stronger storms will be
capable of wind gusts exceeding 50kts and large hail, along with
torrential rainfall which would greatly reduce visby.
Thunderstorms transition to rain after 28/06z, but cigs drop to
widespread MVFR (locally IFR) in southwest Neb and IFR across
northern Neb. Gusty easterly surface winds and low stratus clouds
continue for much of Tuesday.

&&

.HYDROLOGY...
Issued at 322 PM CDT Mon May 27 2019

River levels continue to fall on the Elkhorn river at Atkinson
and Ewing. Atkinson gauge has fallen to the minor flood stage
of 7.50 ft. A flood warning remains in effect for west central
Holt county through early this evening. Elsewhere, a Flood
Warning remains in effect in northern Brown County though
officials reported water levels have decreased there.

Otherwise, rainfall totals were increased slightly with amounts
near 2 inches across the northwest Sandhills. Storms with
significant rainfall totals remain possible tonight through
Tuesday night with the Flood Watch in effect until 12Z Wednesday.
Overall, total rainfall amounts of 1 to 2 inches are forecast
across the watch area.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for NEZ004>010-022>029-035-
036-094.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Snively
HYDROLOGY...Roberg
Hazardous weather outlook, May 27, 3:40 PM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
340 PM CDT Mon May 27 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-282045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
340 PM CDT Mon May 27 2019 /240 PM MDT Mon May 27 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated to numerous severe thunderstorms will be possible this
evening and into the overnight. The area of greatest concern
remains across the Nebraska Panhandle through central Nebraska.
Severe storms will be capable of producing large hail, damaging
wind gusts, a few isolated tornadoes, and torrential rainfall.

Flood warnings and advisories remain in effect across portions of
north central Nebraska. Please refer to the latest flood products
for the latest details.

A Flood Watch is in effect for portions of northern Nebraska and
portions of the Sandhills. Any additional rainfall from
thunderstorms may worsen ongoing flooding or cause new flooding
on already saturated soils.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Thunderstorms will be possible for both Tuesday and Wednesday,
however, severe weather is not anticipated but we can't rule out
an isolated strong storm.

A Flood Watch will continue into early Wednesday morning for
portions of northern Nebraska and much of the Sandhills. Rainfall
amounts between a quarter inch to one inch is in the forecast for
Tuesday through early Wednesday morning. The heaviest rainfall is
expected to occur across northwestern Nebraska Tuesday and
Tuesday night. The additional rainfall will increase the flooding
potential due to already saturated soils, increased runoff, and
high water tables.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report hail, wind, and flooding to the
National Weather Service over the next few days.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Thorne

In the hours before

Special weather statement, May 27, 8:50 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
850 PM CDT Mon May 27 2019

NEZ058-059-069-070-280230-
Chase NE-Hayes NE-Perkins NE-Lincoln NE-
850 PM CDT Mon May 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...
NORTHEASTERN CHASE...SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES
COUNTIES UNTIL 930 PM CDT/830 PM MDT/...

At 850 PM CDT/750 PM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles northeast of Imperial, moving northeast at 30
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Wallace, Elsie, Dickens and Grainton.

A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern Nebraska.

LAT...LON 4058 10147 4073 10160 4098 10123 4080 10095
TIME...MOT...LOC 0150Z 233DEG 27KT 4067 10152

Roberg
Local storm report, May 27, 9:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             2 SW LAMAR              40.55N 102.01W
05/27/2019  M2.00 INCH       CHASE              NE   NWS EMPLOYEE

            ALSO REPORTED FOG WITH VISIBILITY OF 1/4 MILE

&&

SNIVELY
Local storm report, May 27, 9:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TORNADO          11 NNE IMPERIAL         40.66N 101.56W
05/27/2019                   CHASE              NE   TRAINED SPOTTER

            BRIEF TORNADO LASTING ABOUT 30 SECONDS

&&

SNIVELY
Special weather statement, May 27, 9:16 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
816 PM MDT Mon May 27 2019

NEZ069-280300-
Chase NE-
816 PM MDT Mon May 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHASE COUNTY UNTIL 900
PM MDT...

At 816 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Champion, or 15 miles southwest of Imperial,
moving east at 40 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Crete, Center Dam Campground, Wanamaker State Wildfire Management
Area, Area A Campground and Church Grove Campground.

This includes Highway 61 between mile markers 26 and 43.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southwestern Nebraska.

LAT...LON 4042 10206 4044 10205 4056 10159 4038 10135
      4035 10168 4035 10199
TIME...MOT...LOC 0216Z 261DEG 37KT 4039 10189

Roberg
Local storm report, May 27, 9:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HAIL             3 SSE WALLACE           40.80N 101.14W
05/27/2019  M1.00 INCH       LINCOLN            NE   TRAINED SPOTTER

&&

SNIVELY
Local storm report, May 27, 9:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 PM CDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             2 W CHAMPION            40.47N 101.75W
05/27/2019  M1.00 INCH       CHASE              NE   PUBLIC

&&

CBUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:05 PM CDTAreal Flood AdvisoryLBFDeuel, Keith3 hr
May 27, 7:25 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins65 min
May 27, 7:31 PM CDTSevere Thunderstorm WarningLBFChase, Perkins59 min
May 27, 7:59 PM CDTAreal Flood AdvisoryLBFKeith, Perkins3 hr
May 27, 8:14 PM CDTAreal Flood AdvisoryLBFChase3 hr
May 27, 8:14 PM CDTTornado Warning Tornado observedLBFChase46 min
May 27, 8:24 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins66 min
May 27, 8:50 PM CDTSpecial Weather StatementLBFPerkins40 min
May 27, 9:02 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins43 min
May 27, 9:16 PM CDTSpecial Weather StatementLBFChase44 min
May 27, 9:18 PM CDTFlash Flood WarningLBFDeuel, Keith, Perkins5 hr
May 27, 9:20 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson40 min
May 27, 9:28 PM CDTSevere Thunderstorm WarningLBFChase47 min
May 27, 9:43 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
May 27, 9:57 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan48 min
May 27, 10:08 PM CDTSevere Thunderstorm WarningLBFChase, Hayes52 min
May 27, 10:20 PM CDTSevere Thunderstorm WarningLBFCuster, Logan55 min
May 27, 10:27 PM CDTFlash Flood WarningLBFLincoln4 hr
May 27, 10:30 PM CDTSevere Thunderstorm WarningLBFLincoln30 min
May 27, 10:42 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes48 min
May 27, 11:10 PM CDTSevere Thunderstorm WarningLBFCuster50 min
May 27, 11:20 PM CDTSevere Thunderstorm WarningLBFFrontier55 min
May 27, 11:47 PM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup43 min
May 27, 11:49 PM CDTSpecial Weather StatementLBFCuster41 min
May 28, 12:15 AM CDTSpecial Weather StatementLBFFrontier45 min
May 28, 12:40 AM CDTSevere Thunderstorm WarningLBFChase50 min
May 28, 1:27 AM CDTSevere Thunderstorm WarningLBFChase, Hayes33 min
May 28, 1:58 AM CDTSpecial Weather StatementLBFHayes32 min
May 28, 2:13 AM CDTAreal Flood WarningLBFDeuel, Keith, Perkins9 hr
May 28, 2:33 AM CDTSpecial Weather StatementLBFFrontier27 min
May 28, 9:51 AM CDTRiver Flood WarningLBFGarden, Keith21 days

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.